Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 65, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2006, 5:05 PM CDT for Duval County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 5:05 PM CDT (22:05 UTC)
- Expired
- Sep 11, 2006, 7:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 112210 FFWCRP TXC131-120000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... DUVAL COUNTY IN SOUTH TEXAS * UNTIL 700 PM CDT * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL ALONG A SOUTHWEST TO NORTHEAST LINE FROM 10 MILES EAST OF FREER TO 20 MILES SOUTH OF FREER. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROSITA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2797 9828 2752 9849 2759 9874 2799 9854 $$ TE
1 follow-up statement
000 WGUS74 KCRP 112313 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 606 PM CDT MON SEP 11 2006 TXC131-120000- DUVAL- 606 PM CDT MON SEP 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR DUVAL COUNTY... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA ARE BEGINNING TO DIMINISH...HOWEVER WATER CONTINUES TO COVER THE ROADS ALONG HIGHWAY 44 BETWEEN FREER AND ROSITA AND HIGHWAY 339 BETWEEN FREER AND BENAVIDES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2797 9828 2752 9849 2759 9874 2799 9854 $$ TE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:15 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 11, 3:15 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT MON SEP 11 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)...NUMEROUS SHOWERS/SCATTERED THUNDERSTORMS OVER THE FORECAST AREA AT THIS TIME SHOULD SLOWLY DECREASE IN COVERAGE/INTENSITY OVER THE COASTAL PLAINS THIS EVENING WITH THE LOW LEVEL FOCUS SHIFTING TO THE WEST INTO THE RIO GRANDE PLAINS. A SHORT WAVE TROUGH OVER THE COASTAL BEND ATTM WILL MOVE OUT OF THE REGION THIS EVENING...BUT ANOTHER SHORT WAVE TROUGH IS LOCATED OVER COAHUILA AND WILL MOVE INTO SOUTH TEXAS ON TUESDAY. WILL HOLD ONTO HIGHER POPS OUT WEST FOR TONIGHT IN LINE WITH THE GFS MODEL. THE NAM POPS/QPF FORECAST AGAIN INADEQUATE. A WEAK FRONTAL BOUNDARY LOCATED OVER THE HILL COUNTRY WILL BE APPROACHING THE NORTHERN COUNTIES TUESDAY AFTERNOON LEADING TO INCREASED LOW LEVEL CONVERGENCE OVER THE REGION. WILL MAINTAIN LIKELY POPS FOR THE SOUTH TEXAS AREA TUESDAY...MAY NEED TO INCREASE TO CATEGORICAL IN LINE WITH LATEST GFS GUIDANCE NUMBERS. WITH ABUNDANT MOISTURE AND VERY WEAK LOW LEVEL FLOW...LOCALLY HEAVY RAIN WILL BE POSSIBLE TONIGHT THROUGH TUESDAY. && .MARINE...NO MAJOR CONCERNS IN THE MARINE ZONES OTHER THAN SCATTERED SHOWERS AND THUNDERSTORMS AFFECTING MAINLY THE BAYS AND NEARSHORE WATERS EARLY THIS EVENING AND AGAIN TUESDAY PROVIDING WIND GUSTS UP TO 30 KNOTS AT TIMES. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PROVIDE MVFR CONDS ACROSS SOUTH TEXAS THIS EVENING. LOW VSBYS/LIFR CONDS WILL OCCUR IN VERY HEAVY RAIN ASSOCIATED WITH THE STRONGER THUNDERSTORMS. STORMS WILL FOCUS WEST OF ALICE-BEEVILE LINE LATER THIS EVENING. NUMEROUS STORMS WILL OCCUR AGAIN TUESDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE REGION AND COMBINE WITH DEEP TROPICAL MOISTURE AND A FRONTAL BOUNDARY APPROACHING SOUTH TEXAS TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...CONCERNS ARE PRECIP THROUGH WEDNESDAY...THEN PRECIP TOWARD THE WEEKEND. GFS AND NAM DIFFER ON MOISTURE FIELDS WITH BOUNDARY THROUGH WEDNESDAY. NAM USUALLY IS THE WETTER MODEL FOR SOUTH TEXAS BUT THIS TIME IT IS DRIER. FEEL GFS MAY HAVE A BETTER HANDLE WITH MOISTURE FIELDS...HOWEVER ITS SURFACE CONVERGENCE FIELDS BRING THE BEST CONVECTION FARTHER SOUTH. HAVE COMPROMISED AND WENT WITH HIGHEST CHANCE POPS SOUTH BUT KEPT LOW CHANCE POPS OVER THE NORTH. RAIN CHANCES WILL DIMINISH ON WEDNESDAY WITH LITTLE TO NO RAIN EXPECTED NORTH AND NORTHEAST BUT STILL LOW CHANCE OVER THE SOUTHWEST WHERE MOISTURE WILL LINGER AND WEAK UPSLOPE WINDS COULD HELP CONTINUE CONVECTION DESPITE BUILDING OF UPPER RIDGE. BIT BETTER DRYING ON WEDNESDAY NIGHT SO FEEL CHANCES FOR PRECIP NOT WORTH MENTIONING THURSDAY ESPECIALLY WITH UPPER RIDGE IN PLACE. RIDGE BREAKS DOWN ON FRIDAY AS MOISTURE INCREASES ALONG THE COAST AS WINDS TURN AROUND SO WILL BRING BACK MENTION OF RAIN FOR FRIDAY. MODELS DISAGREE WITH HANDLING OF UPPER FEATURES FOR THE REMAINDER OF THE PERIOD...WITH GFS SHOWING PLENTY OF MOISTURE ONCE AGAIN. DECIDED TO GO WITH CHANCE POPS ON SATURDAY AS UPPER RIDGE...IF ANY WILL BE WEAKEST (MAIN PORTION OF UPPER LOW WILL REMAIN NORTH OF AREA) WITH GENERALLY DIURNAL CONVECTION FORECAST FOR NOW THIS FAR OUT. GFS PWATS AOA 2 INCHES SUNDAY AND MONDAY BUT WINDS INCREASE SOME AND RIDGE TRIES TO BUILD BACK BUT GENERALLY REMAINS EAST. WILL MAINTAIN LOW CHANCE POPS SUNDAY AND MONDAY FOR NOW AND SEE HOW THE MODELS PLAY THINGS OUT AND HOPEFULLY MODELS WILL CONVERGE A BIT BETTER. GENERALLY WENT ON THE COOLER SIDE OF GUIDANCE FOR LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT...OTHERWISE NOT TOO FAR AWAY FROM GFS-MOS NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 89 72 89 70 / 40 60 40 20 10 VICTORIA 74 88 67 89 64 / 40 70 30 10 0 LAREDO 78 92 74 94 74 / 60 70 50 30 10 ALICE 75 90 71 92 69 / 50 70 40 20 10 ROCKPORT 78 88 72 88 72 / 40 50 40 10 10 COTULLA 73 89 70 92 68 / 60 70 40 10 10 KINGSVILLE 77 90 73 90 71 / 50 60 50 20 10 NAVY CORPUS 79 88 75 87 75 / 40 50 40 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT-TERM GW/86...LONG-TERM
Hazardous weather outlook, Sep 11, 11:12 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1112 AM CDT MON SEP 11 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-112215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1112 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS SOUTH TEXAS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. LOCALIZED RAIN AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE...LEADING TO INCREASED POTENTIAL FOR LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TUESDAY. THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. HEAVY RAINFALL IS POSSIBLE TUESDAY... WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/JR/WC
In the hours before
Special weather statement, Sep 11, 12:16 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1216 PM CDT MON SEP 11 2006 TXZ232-246-111815- BEE-REFUGIO- 1216 PM CDT MON SEP 11 2006 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND REFUGIO COUNTIES... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF SKIDMORE...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE OVER EASTERN BEE COUNTY AND EXTREME WESTERN REFUGIO COUNTY THROUGH 115 PM. TMT
Special weather statement, Sep 11, 1:40 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 140 PM CDT MON SEP 11 2006 TXZ242>247-111945- ARANSAS-CALHOUN-KLEBERG-NUECES-REFUGIO-SAN PATRICIO- 140 PM CDT MON SEP 11 2006 ...A FUNNEL CLOUD WAS SPOTTED OVER COPANO BAY... AT 132 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD OVER COPANO BAY. THE THUNDERSTORM LOCATED NORTHEAST OF BAYSIDE WILL MOVE NORTH-NORTHEAST AT 10 MPH. MORE THUNDERSTORMS ARE OCCURRING OVER THE COASTAL BEND. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS REST OF THIS AFTERNOON. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. TMT
Special weather statement, Sep 11, 2:08 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 208 PM CDT MON SEP 11 2006 TXZ230-231-112015- LIVE OAK-MCMULLEN- 208 PM CDT MON SEP 11 2006 ...A STRONG THUNDERSTORM TO AFFECT CHOKE CANYON RESERVOIR AREA... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN 7 MILES SOUTHWEST OF CHOKE CANYON RESERVOIR...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOATERS ON CHOKE CANYON RESERVOIR ARE URGED TO MOVE TO SAFE HARBOR UNTIL THE STORM PASSES BY. TMT
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.